Alert archive / Illinois / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 6, NWS Quad Cities, IA

May 2, 2018Whiteside County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 2, 2018, 6:04 PM CDT for Whiteside County, Illinois. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2018, 6:04 PM CDT (23:04 UTC)
Expired
May 2, 2018, 7:00 PM CDT
In force
56 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 48 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 6:21 PM CDTHAIL 1Morrison, IL
May 2, 6:25 PM CDTHAIL 1.75Morrison, IL
May 2, 6:27 PM CDTHAIL 1.51 Wnw Morrison, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 3:56 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1837 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

360 
WUUS53 KDVN 022304
SVRDVN
ILC195-030000-
/O.NEW.KDVN.SV.W.0006.180502T2304Z-180503T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
604 PM CDT WED MAY 2 2018

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Whiteside County in northwestern Illinois...

* Until 700 PM CDT

* At 604 PM CDT, a severe thunderstorm was located over Garden Plain,
  or near Clinton, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Sterling, Rock Falls, Morrison, Fulton, Garden Plain, Albany,
  Lyndon, Coleta, East Clinton, Emerson, Union Grove, Ustick, Fenton,
  Round Grove, Penrose, Malvern, Como, White Pigeon,
  Morrison-Rockwood State Park and Douglas Park.

This includes Interstate 88 between mile markers 27 and 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4175 9025 4178 9024 4181 9018 4184 9018
      4189 9013 4193 8963 4170 8963
TIME...MOT...LOC 2304Z 261DEG 32KT 4180 9013 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
7 follow-up statements
189 
WWUS53 KDVN 022315
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
615 PM CDT WED MAY 2 2018

ILC195-030000-
/O.CON.KDVN.SV.W.0006.000000T0000Z-180503T0000Z/
Whiteside IL-
615 PM CDT WED MAY 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN WHITESIDE COUNTY...

At 615 PM CDT, a severe thunderstorm was located over Morrison,
moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Sterling, Rock Falls, Morrison, Garden Plain, Lyndon, Coleta,
Emerson, Union Grove, Ustick, Fenton, Round Grove, Yeoward Addition,
Whiteside County Airport, Galt, Penrose, Malvern, Como, White Pigeon,
Morrison-Rockwood State Park and Whiteside County Fairgrounds.

This includes Interstate 88 between mile markers 27 and 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4174 9014 4177 9017 4181 9012 4185 9011
      4190 9003 4193 8963 4170 8963
TIME...MOT...LOC 2315Z 261DEG 32KT 4182 9000 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
072 
WWUS53 KDVN 022322
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
622 PM CDT WED MAY 2 2018

ILC195-030000-
/O.CON.KDVN.SV.W.0006.000000T0000Z-180503T0000Z/
Whiteside IL-
622 PM CDT WED MAY 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN WHITESIDE COUNTY...

At 622 PM CDT, a severe thunderstorm was located over Morrison,
moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Sterling, Rock Falls, Morrison, Lyndon, Coleta, Emerson, Union Grove,
Ustick, Fenton, Round Grove, Yeoward Addition, Whiteside County
Airport, Galt, Penrose, Malvern, Como, White Pigeon,
Morrison-Rockwood State Park, Whiteside County Fairgrounds and Grimes
Addition.

This includes Interstate 88 between mile markers 27 and 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4174 9014 4177 9013 4185 9011 4190 9003
      4193 8963 4170 8963
TIME...MOT...LOC 2322Z 262DEG 17KT 4182 8997 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
511 
WWUS53 KDVN 022330
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
630 PM CDT WED MAY 2 2018

ILC195-030000-
/O.CON.KDVN.SV.W.0006.000000T0000Z-180503T0000Z/
Whiteside IL-
630 PM CDT WED MAY 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN WHITESIDE COUNTY...

At 630 PM CDT, a severe thunderstorm was located near Morrison,
moving east at 35 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters in Morrison. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Sterling, Rock Falls, Morrison, Lyndon, Coleta, Emerson, Round Grove,
Yeoward Addition, Whiteside County Airport, Galt, Penrose, Malvern,
Como, White Pigeon, Morrison-Rockwood State Park, Whiteside County
Fairgrounds, Grimes Addition, Douglas Park, Unionville and Agnew.

This includes Interstate 88 between mile markers 27 and 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4173 9003 4177 9001 4184 8999 4190 8992
      4193 8963 4170 8963
TIME...MOT...LOC 2330Z 261DEG 32KT 4183 8987 

HAIL...1.75IN
WIND...60MPH
 
$$

ERVIN
353 
WWUS53 KDVN 022337
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
637 PM CDT WED MAY 2 2018

ILC195-030000-
/O.CON.KDVN.SV.W.0006.000000T0000Z-180503T0000Z/
Whiteside IL-
637 PM CDT WED MAY 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN WHITESIDE COUNTY...

At 637 PM CDT, a severe thunderstorm was located over Emerson, or
near Sterling, moving east at 35 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Sterling, Rock Falls, Coleta, Emerson, Round Grove, Yeoward Addition,
Whiteside County Airport, Galt, Penrose, Malvern, Como, White Pigeon,
Grimes Addition, Douglas Park and Agnew.

This includes Interstate 88 between mile markers 30 and 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4172 8987 4177 8993 4184 8991 4190 8989
      4193 8963 4170 8963
TIME...MOT...LOC 2337Z 264DEG 31KT 4183 8979 

HAIL...1.25IN
WIND...60MPH
 
$$

ERVIN
901 
WWUS53 KDVN 022344
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
644 PM CDT WED MAY 2 2018

ILC195-030000-
/O.CON.KDVN.SV.W.0006.000000T0000Z-180503T0000Z/
Whiteside IL-
644 PM CDT WED MAY 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN WHITESIDE COUNTY...

At 644 PM CDT, a severe thunderstorm was located over Sterling,
moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Sterling, Rock Falls, Coleta, Emerson, Yeoward Addition, Whiteside
County Airport, Galt, Penrose, Grimes Addition, Douglas Park, Agnew
and Como.

This includes Interstate 88 between mile markers 36 and 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4172 8978 4178 8980 4185 8982 4191 8981
      4193 8963 4170 8963
TIME...MOT...LOC 2344Z 264DEG 31KT 4183 8971 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
600 
WWUS53 KDVN 022352
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
652 PM CDT WED MAY 2 2018

ILC195-030000-
/O.CON.KDVN.SV.W.0006.000000T0000Z-180503T0000Z/
Whiteside IL-
652 PM CDT WED MAY 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN WHITESIDE COUNTY...

At 652 PM CDT, a severe thunderstorm was located near Sterling,
moving east at 30 mph.

HAZARD...Quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Sterling, Rock Falls, Coleta, Penrose and Douglas Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4180 8974 4182 8978 4185 8982 4191 8981
      4193 8963 4176 8963
TIME...MOT...LOC 2352Z 253DEG 27KT 4186 8966 

HAIL...1.00IN
WIND...<50MPH
 
$$

ERVIN
054 
WWUS53 KDVN 022356
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
656 PM CDT WED MAY 2 2018

ILC195-030006-
/O.EXP.KDVN.SV.W.0006.000000T0000Z-180503T0000Z/
Whiteside IL-
656 PM CDT WED MAY 2 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHITESIDE COUNTY
WILL EXPIRE AT 700 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
northwestern Illinois.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.

LAT...LON 4180 8974 4182 8978 4185 8982 4191 8981
      4193 8963 4176 8963
TIME...MOT...LOC 2356Z 261DEG 32KT 4186 8962 

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:07 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 2, 4:07 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
407 PM CDT Wed May 2 2018

.SYNOPSIS...
Issued at 336 PM CDT Wed May 2 2018

The latest sfc analysis continues to show quasi-stationary boundary
undulating almost in place from the northeastern GRT LKS, down bi-
secting IA from northeast-to-southwest, and acrs central KS. Pooled
sfc DPTs in the low to mid 60s to the lee of this feature acrs much
of the local area driving buoyancy/CAPEs of 1000-2000 J/KG. But lack
of much of a trigger/forcing and CAP aloft has kept a lid on much of
any convection so far. But the special sounding released form the
local office shows that the CAP has eroded and RADAR indicating that
things are perculating. Deep southwestern CONUS effectively arching
active southwesterlies up acrs the southern/central plains and the
mid/ upper MS RVR Valley. The area will continue to be under the gun
for rounds of strong to severe convection into Thu night. After the
TROF pushes east through the region, fair and seasonably warm
weather left in it's wake until a northwest flow system brings about
the next chance of precipitation from late Saturday night into
Sunday.

&&

.SHORT TERM...(This Evening through Thursday)
ISSUED AT 336 PM CDT Wed May 2 2018

Front continuing to sag into the cwa will be the focus for convection
tonight. Main window for severe weather potential will be this evening
possibly into the early overnight, with aid of the low level jet and
approaching shortwave. Mode appears to be multicell with hail and wind
threat, with potential for some linear segments possibly evolving
upscale from KS/MO/sw IA into a QLCS and moving along/s of front with
attendant damaging wind threat. Anticipate a decrease in convection
coverage late tonight through Thursday AM with waning nocturnal LLJ and
weak subsidence in wake of passing wave and any organized convection.
Then will storms redevelop by mid afternoon along any residual outflow
boundaries, with some potential for strong to isolated severe storms.

.LONG TERM...(Thursday Night through Wednesday)
ISSUED AT 336 PM CDT Wed May 2 2018

Main window for severe threat Thursday looks to once again favor the
evening with main forcing /height falls aloft/ beginning to overspread
the area. Trend has been to slow a bit more with positive tilt trough,
and so may see more organized convection developing to our west
propagating into cwa during the evening with a damaging wind and large
hail threat. Also a non-zero tornado threat exists should convection
grow upscale into QLCS, or ahead of surface low where winds locally
backed enhancing low level SRH. Still anticipate around an inch of rain
widespread by Friday morning with areas of higher amounts of 2+ inches
in locations where storms move over repeatedly.

Drying out and pleasant weather then for Friday into Saturday as weak
high pressure builds quickly into the region. Still indications of
another front for late Saturday into early Sunday with chance of showers
and possibly a few storms. Then another stretch of dry and pleasant
weather to start next week, with indications of our next precipitation
chances toward the middle of next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
ISSUED AT 1240 PM CDT Wed May 2 2018

VFR level clouds will trend toward MVFR level from the west this
afternoon, especially at CID and DBQ with slow moving front
sagging toward those areas from the northwest. Gusty southwest
winds will decrease and become west to northwest at those sites
near the front as the afternoon and into the evening period
progresses. Will have to be on the watch as several short fuse
HiRes models keep trying to ignite isolated to sctrd thunderstorms
along and several miles either side of the I80 corridor later
this afternoon and into the evening. This activity will have to
battle a cap in place, but with afternoon heating there may be a
chance. If these storms get going, they could be strong and
produce high variable wind gusts and hail, as well as locally
heavy downpours. After this potential afternoon/early evening
window there may be a lull in the convection, before more
thunderstorm clusters move in from the southwest after 10-11 PM
and last through 3-4 AM in the morning. These later night storms
will have a chance of being strong and impact the TAF sites as
well. Some light fog possible in the VCNTY of the front where
winds go light and variable in relatively high SFC DPT fields.
   ..12..

&&

.HYDROLOGY...
Issued at 1230 PM CDT Wed May 2 2018

Widespread forecasted rainfall of 1 to 2 inches is currently
expected by Friday morning.  This, on top of the current snowmelt
flood working downstream the Mississippi River, will result in Minor
to Moderate flooding along some stretches of the river.

The Mississippi River at New Boston is now expected to reach the
Moderate Flood Stage level. Otherwise, no changes to flood forecast
categories were made at this time.

Due to some uncertainty in the 24 to 36 hour rainfall forecast
amounts, Mississippi River level forecasts may vary from what is
currently being indicated. However, the NCRFC notes that any
rainfall on top of the current record snowmelt flood wave would push
the main stem Mississippi River a bit higher. If significant
rainfall does NOT occur in the next 36 hours, these forecast crests
may be lowered.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...12
SHORT TERM...05
LONG TERM...05
AVIATION...12
HYDROLOGY...14
Hazardous weather outlook, May 2, 3:56 PM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
356 PM CDT Wed May 2 2018

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-031000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
356 PM CDT Wed May 2 2018

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms will continue to develop this afternoon and move
across portions of the Outlook Area through early evening. then
another round of storms is expected to move into the area from the
southwest after mid evening and into the overnight. Severe weather
is possible with both rounds, with the main threats being large
hail and wind gusts up to 60 mph. Areas that manage to get hit by
a couple of rounds of storms may receive locally heavy rainfall.

Flooding is expected along portions of the Mississippi River late
this week and into the following week. Please see the latest
Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Severe thunderstorms are likley Thursday afternoon and evening.
The Storm Prediction Center has the entire area in a slight risk for
severe storms on Thursday. Damaging winds, large hail, and a few
tornadoes will all be possible. Locally heavy rainfall will also
be a factor under the passing thunderstorm clusters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon and evening, and
again Thursday afternoon and evening. Please report any severe
weather to the Quad Cities Weather Forecast Office.

In the hours before

Special weather statement, May 2, 4:31 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
431 PM CDT WED MAY 2 2018

IAC045-097-022200-
Jackson-Clinton-
431 PM CDT WED MAY 2 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JACKSON AND
NORTHERN CLINTON COUNTIES UNTIL 500 PM CDT...

At 431 PM CDT, a strong thunderstorm was located over Delmar, or near
Maquoketa, moving northeast at 35 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Preston, Delmar, Charlotte, Welton, Spragueville, Goose Lake, Bryant
and Lyons.

LAT...LON 4189 9071 4198 9076 4217 9043 4197 9029
TIME...MOT...LOC 2131Z 242DEG 29KT 4197 9064

ERVIN
Special weather statement, May 2, 5:00 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
500 PM CDT WED MAY 2 2018

IAC087-101-183-022245-
Henry-Washington-Jefferson-
500 PM CDT WED MAY 2 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HENRY...SOUTHERN
WASHINGTON AND NORTHEASTERN JEFFERSON COUNTIES UNTIL 545 PM CDT...

At 459 PM CDT, a strong thunderstorm was located over Pleasant Plain,
or 11 miles northeast of Fairfield, moving east at 35 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Washington, Wayland, Brighton, Ainsworth, Crawfordsville, Olds,
Pleasant Plain, Coppock, Noble, Washington Airport, Perlee, East
Pleasant Plain, Marr Park, Merrimac, Germanville, Haskins, Lake
Darling State Park and Swedesburg.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in the Quad Cities.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern Iowa.

LAT...LON 4117 9199 4117 9194 4120 9194 4136 9148
      4108 9148 4108 9195 4116 9199
TIME...MOT...LOC 2159Z 253DEG 32KT 4115 9186

Gibbs
Local storm report, May 2, 5:41 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
541 PM CDT WED MAY 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             4 W MOUNT CARROLL       42.09N 90.05W
05/02/2018  M0.75 INCH       CARROLL            IL   TRAINED SPOTTER

&&

PETERS
Local storm report, May 2, 5:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
542 PM CDT WED MAY 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             3 SE SAVANNA            42.06N 90.09W
05/02/2018  M1.00 INCH       CARROLL            IL   TRAINED SPOTTER

&&

PETERS
Local storm report, May 2, 5:45 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
545 PM CDT WED MAY 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             4 SSE MOUNT CARROLL     42.05N 89.94W
05/02/2018  M1.00 INCH       CARROLL            IL   TRAINED SPOTTER

&&

PETERS
Local storm report, May 2, 5:57 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 PM CDT WED MAY 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             4 N HITT                42.05N 89.73W
05/02/2018  M1.25 INCH       CARROLL            IL   TRAINED SPOTTER

&&

PETERS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 10:01 PM CDTRiver Flood WarningDVNJo Daviess12 days
May 1, 10:01 PM CDTRiver Flood WarningDVNCarroll, Whiteside15 days
May 1, 10:01 PM CDTRiver Flood WarningDVNRock Island15 days
May 1, 10:01 PM CDTRiver Flood WarningDVNRock Island18 days
May 1, 10:01 PM CDTRiver Flood WarningDVNMercer, Rock Island19 days
May 1, 10:01 PM CDTRiver Flood WarningDVNMercer21 days
May 1, 10:01 PM CDTRiver Flood WarningDVNHenderson, Mercer21 days
May 1, 10:01 PM CDTRiver Flood WarningDVNHenderson23 days
May 1, 10:01 PM CDTRiver Flood WarningDVNHancock, Henderson23 days
May 2, 5:04 PM CDTSevere Thunderstorm WarningDVNCarroll, Stephenson56 min
May 2, 5:19 PM CDTSevere Thunderstorm WarningDVNStephenson27 min
May 2, 6:20 PM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess15 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.